Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 25, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 8, 2011, 7:55 PM CDT for Edwards County, Kinney County, Val Verde County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2011, 7:55 PM CDT (00:55 UTC)
- Expired
- May 8, 2011, 8:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Edwards County, TX, Kinney County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 36 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.9 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2527 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 2714 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
130 WUUS54 KEWX 090055 SVREWX TXC137-271-465-090130- /O.NEW.KEWX.SV.W.0025.110509T0055Z-110509T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 755 PM CDT SUN MAY 8 2011 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL EDWARDS COUNTY... NORTHWESTERN KINNEY COUNTY... SOUTHERN VAL VERDE COUNTY... * UNTIL 830 PM CDT. * AT 745 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF AMANDA...OR 11 MILES NORTHEAST OF DEL RIO...AND MOVING EAST AT 40 MPH. THIS STORM PRODUCED A GUST TO 55 MPH AT DEL RIO INTERNATIONAL AIRPORT EARLIER. * SOME LOCATIONS IN THE WARNING INCLUDE BRACKETTVILLE AND ALAMO VILLAGE. LAT...LON 2971 10032 2926 10033 2937 10079 2957 10078 TIME...MOT...LOC 0054Z 250DEG 35KT 2948 10064 $$
1 follow-up statement
427 WWUS54 KEWX 090122 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 822 PM CDT SUN MAY 8 2011 TXC465-090132- /O.CAN.KEWX.SV.W.0025.000000T0000Z-110509T0130Z/ VAL VERDE TX- 822 PM CDT SUN MAY 8 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN VAL VERDE COUNTY IS CANCELLED... LAT...LON 2967 10032 2926 10033 2936 10069 2960 10066 TIME...MOT...LOC 0122Z 250DEG 35KT 2957 10035 $$ TXC137-271-090130- /O.CON.KEWX.SV.W.0025.000000T0000Z-110509T0130Z/ EDWARDS TX-KINNEY TX- 822 PM CDT SUN MAY 8 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR CENTRAL KINNEY AND EXTREME SOUTH CENTRAL EDWARDS COUNTIES... AT 819 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KICKAPOO CAVERN STATE PARK...OR 17 MILES NORTH OF BRACKETTVILLE...MOVING EAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 2967 10032 2926 10033 2936 10069 2960 10066 TIME...MOT...LOC 0122Z 250DEG 35KT 2957 10035 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 6:15 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, May 8, 6:15 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 615 PM CDT SUN MAY 8 2011 .AVIATION... VFR CONDITIONS WILL CONTINUE THROUGH THE EVENING HOURS. AN OF SHOWERS AND THUNDERSTORMS IN MEXICO IS DRIFTING SLOWLY TOWARD THE DEL RIO AREA. THESE STORMS ARE DISSIPATING AS THEY APPROACH THE RIVER AND DO NOT THINK ANY WILL MAKE IT TO DRT. THEY HAVE PRODUCED A HIGH OVC DECK WHICH WILL LINGER THROUGH THE EVENING. THE SOUTHEASTERLY FLOW WILL BRING MVFR CIGS BACK TO THE REGION AROUND 05Z OR 06Z IN AUSTIN AND SAN ANTONIO. LOW CLOUDS WILL GET TO DRT BY 13Z. CLEARING TO VFR LATE MORNING MON. WINDS MON AFTERNOON WILL BE AROUND 15KTS WITH GUSTS IN THE MIDDLE 20S. && .PREV DISCUSSION... /ISSUED 603 PM CDT SUN MAY 8 2011/ UPDATE... HAVE UPDATED TO MENTION ISOLATED THUNDERSTORMS FOR AREAS ALONG THE RIO GRANDE. LEFT MOVING STORM VECTORS TAKE THEM INTO VAL VERDE COUNTY WHILE RIGHT MOVING STORM VECTORS TAKE THEM TO RIVER NEAR KINNEY AND MAVERICK COUNTIES. HAVE ALSO BOOSTED WINDS FOR THIS EVENING INTO THE EARLY OVERNIGHT HOURS. REMAINDER OF SOUTH CENTRAL TEXAS FORECAST IS ON TRACK. PREV DISCUSSION... /ISSUED 309 PM CDT SUN MAY 8 2011/ DISCUSSION... THE UPPER RIDGE WILL GRADUALLY SLIDE EAST OVER THE NEXT COUPLE DAYS AS AN UPPER LOW DROPS INTO THE GREAT BASIN REGION. THE RESULTING SWLY FLOW ALOFT SHOULD RESULT IN INCREASED CIRRUS CLOUDS ACROSS THE REGION ALONG WITH THE DRY LINE NUDGING INTO THE WESTERN CWA IN THE LATE AFTERNOON/EARLY EVENING HOURS. WILL REMOVE THE ISOLATED STORMS ACROSS THE FAR WEST FOR THIS EVENING...AND KEEP MENTION OF ISOLATED STORMS IN FOR THE WESTERN COUNTIES MONDAY EVENING WITH THE DRY LINE. MAX TEMPERATURES SHOULD ALSO LOWER A FEW DEGREES OVER THE NEXT COUPLE DAYS DUE TO THE INCREASED HIGH CLOUDS. A SHORT WAVE LIFTING OUT ACROSS THE BIG BEND REGION INTO SW TX TUESDAY AFTERNOON/EVENING DURING MAX HEATING WILL RESULT IN MORE ORGANIZED STRONG CONVECTION INTO THE WESTERN CWA/HILL COUNTRY. FOR WED THROUGH THU THE UPPER TROF WILL LIFT SLOWLY NNEWD ACROSS THE SRN ROCKIES. A SERIES OF DISTURBANCES WILL ROTATE AROUND THE BASE OF THE TROF AND ACROSS WEST AND CENTRAL TX WITH A SLOW MOVING COLD FRONTAL BOUNDARY EASING ACROSS THE AREA. FOR HAVE ONLY GONE WITH SLIGHT CHANCE TO LOW CHANCE POPS FOR THIS PERIOD...BUT IF THIS PATTERN DEVELOPS RAIN CHANCES WILL END UP MUCH HIGHER WITH THE POSSIBILITY OF SEVERE STORMS. UPPER RIDGE BUILDING INTO NE MEXICO/WEST TX FRIDAY AND SATURDAY WILL RESULT IN A NWLY FLOW ALOFT AND HAVE GONE WITH SILENT 10 PERCENT POPS. HOWEVER A POSSIBLE SHORT WAVE IN THE NWLY FLOW SATURDAY NIGHT/EARLY SUNDAY WILL BRING A COLD FRONT INTO CENTRAL TX AND THEREFORE COULD SEE A ROUND OF CONVECTION INTO THE AREA SO HAVE GONE WITH SLIGHT CHANCE POPS AT THAT TIME. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 95 73 96 72 / 0 0 10 10 10 AUSTIN BERGSTROM INTL AIRPORT 72 94 72 95 71 / 0 0 10 10 10 NEW BRAUNFELS MUNI AIRPORT 73 94 73 94 73 / 0 0 10 10 10 BURNET MUNI AIRPORT 71 93 70 93 70 / - 0 10 10 10 DEL RIO INTL AIRPORT 71 101 73 98 71 / 10 - 10 10 30 GEORGETOWN MUNI AIRPORT 72 93 71 94 71 / - 0 10 10 10 HONDO MUNI AIRPORT 72 97 72 96 73 / - 0 10 10 20 SAN MARCOS MUNI AIRPORT 72 94 72 94 74 / 0 0 10 10 10 LA GRANGE - FAYETTE REGIONAL 72 93 74 93 73 / 0 0 - - 10 SAN ANTONIO INTL AIRPORT 73 94 73 93 74 / 0 0 10 10 10 STINSON MUNI AIRPORT 75 97 75 96 75 / 0 0 10 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...05 SYNOPTIC/GRIDS...04 PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, May 8, 5:50 AM CDT, 14 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 550 AM CDT SUN MAY 8 2011 TXZ171>173-183>194-202>209-217>225-228-091100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 550 AM CDT SUN MAY 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 8, 7:23 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 723 PM CDT SUN MAY 8 2011 TXZ183-202-090100- KINNEY-VAL VERDE- 723 PM CDT SUN MAY 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KINNEY AND VAL VERDE COUNTIES UNTIL 800 PM CDT... AT 716 PM CDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 6 MILES WEST OF DEL RIO...MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... DEL RIO... LAUGHLIN AFB... AMANDA...
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:38 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 22 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.